Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-601-3889 Email We'll Call You: Contact Us

Symptoms of Ketamine Overdose

Ketamine is a powerful dissociative that can cause an array of complications when large doses are consumed. While death from ketamine overdose is rare, the symptoms of ketamine overdose should not be downplayed or viewed as anything other than extremely dangerous. Otherwise known as Special K, Vitamin K or even cat tranquilizer, Ketamine is highly intoxicating and highly dangerous when used for recreational purposes.

Immediate Dangers of Ketamine Overdose

Ketamine Overdose

Severe depression can occur with a ketamine overdose.

When ketamine is used, it causes an out of body experience in which the user feels as if he or she is distanced from himself and from the surrounding environment. Similar to a hallucination, this euphoric effect also reduces feeling of pain and can lead to extreme sedation. Ketamine overdose can occur with just a single dose of Ketamine and is especially common when the drug is mixed with other drugs or alcohol.

According to Brown University, mixing Ketamine with other drugs can lead to the following immediate dangers:

  • Amnesia or a complete inability to remember anything.
  • A trance like state known as the “K-hole” in which users cannot communicate or move because they are out of touch with their body.
  • Impaired motor function or a complete loss of coordination.
  • Extreme depression which can lead to suicidal thoughts or tendencies.

Ketamine Overdose Symptoms

When ketamine is taken in large doses, overdose can occur. According to the Center for Substance Abuse Research, the effects of a Ketamine overdose may include the following symptoms:

  • Respiratory depression
  • Labored breathing
  • Shortness of breath
  • Muscle twitching
  • Slurred speech or cognitive decline
  • Loss of coordination
  • Nausea
  • Vomiting
  • Impaired vision
  • Death

Did you know Hallucinations are Possible with Ketamine Overdose?

The effects of ketamine make the user prone to an array of potential dangers. Widely known as a “date rape” drug, Ketamine has been found to greatly reduce the user’s ability to function and realize what is happening to them which can make them particularly vulnerable to criminal behavior including rape. The sad truth is, most people who become victimized while under the influence of Ketamine don’t even realize what happened to them because they were high when the incident occurred.

If you suspect that someone you know may have overdosed on Ketamine, seek prompt medical attention right away. While death from ketamine overdose is not a common occurrence, in severe instances it can and will occur. Prompt medical treatment is the only way to ensure safety when a possible ketamine overdose has taken place.

If you or someone you love abuses ketamine, call 800-601-3889 to find treatment and prevent a potential overdose. 

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This